Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 12, 2008, 3:25 PM EST for Palm Beach County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2008, 3:25 PM EST (20:25 UTC)
- Expired
- Feb 12, 2008, 4:11 PM EST
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 3:18 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 122026
SVRMFL
FLC099-122130-
/O.NEW.KMFL.SV.W.0001.080212T2025Z-080212T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 430 PM EST
* AT 323 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES SOUTHEAST OF BOCA RATON TO LOXAHATCHEE NATIONAL
WILDLIFE REFUGE...AND MOVING NORTH AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
BOCA RATON...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
DELRAY BEACH...
VILLAGE OF GOLF...
BOYNTON BEACH...
OCEAN RIDGE...
AND SURROUNDING COMMUNITIES.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2655 8003 2655 8004 2645 8005 2634 8007
2640 8036 2690 8051 2670 8002
TIME...MOT...LOC 2025Z 165DEG 18KT 2626 7984 2645 8029
$$
BAXTER2 follow-up statements
000
WWUS52 KMFL 122053
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EST TUE FEB 12 2008
FLC099-122130-
/O.CON.KMFL.SV.W.0001.000000T0000Z-080212T2130Z/
PALM BEACH FL-
353 PM EST TUE FEB 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR EASTERN PALM BEACH COUNTY...
AT 349 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF GULF STREAM TO 6 MILES SOUTHWEST OF
WELLINGTON...MOVING NORTH AT AROUND 30 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
OCEAN RIDGE...
ATLANTIS...
LAKE CLARKE SHORES...
GLEN RIDGE...
PALM BEACH...
AND SURROUNDING COMMUNITIES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2666 8003 2655 8003 2655 8004 2645 8005
2642 8007 2641 8036 2690 8051 2670 8003
2669 8002 2666 8002
TIME...MOT...LOC 2053Z 175DEG 30KT 2645 7987 2664 8032
$$
TINGLER000
WWUS52 KMFL 122111
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EST TUE FEB 12 2008
FLC099-122121-
/O.CAN.KMFL.SV.W.0001.000000T0000Z-080212T2130Z/
PALM BEACH FL-
411 PM EST TUE FEB 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PALM BEACH COUNTY IS
CANCELLED...
THUNDERSTORMS REMAIN IN THE AREA. OCCASIONAL LIGHTNING...GUSTY WINDS TO
40 OR 45 MPH... AND VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2666 8003 2655 8003 2655 8004 2645 8005
2642 8007 2641 8036 2690 8051 2670 8003
2669 8002 2666 8002
TIME...MOT...LOC 2111Z 175DEG 30KT 2660 7988 2679 8034
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 10:25 AM EST, 5 hours earlier.
Area forecast discussion, Feb 12, 10:25 AM EST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EST TUE FEB 12 2008
.UPDATED...ONLY CHANGES IN THE CURRENT PACKAGE FOR THE TIME BEING
WILL BE IN THE MARINE AREA...TO ADD A PHRASE INDICATING WINDS HIGHER
AND SEAS ROUGHER IN VICINITY OF SHWRS/TSTMS AS WINDS COULD GUST
BRIEFLY TO 35 KTS OR HIGHER.
WEATHERWISE...WE REMAIN IN THE SAME STATUS. WARM FRNT STILL OVER
FLORIDA STRAITS JUST SOUTH OF KEYS SLOWLY MOVING NORTH TOWARD S. FL.
CONVECTION DEVELOPING ALONG THE BOUNDARY. SOME OF THESE SHWRS/STORMS
HAVE PRODUCED WIND GUSTS UP TO 40 TO 45 MPH AND WE SHOULD EXPECT
SIMILAR CONDITIONS SPREADING NORTH AS THE WARM FRONT MOVES ACROSS
MAINLAND SOUTH FLORIDA THIS AFTERNOON. NEW NAM RUN SEEMS TO BE
FOCUSING ANY STRONG/SEVERE WX OVR NRN PORTIONS (VCNTY LAKE
OKEECHOBEE) LATER THIS EVENING WITH GOOD UPR LVL DIV/LOW LVL
CONVERGENCE, AND GOOD LOW LVL HELICITY VALUES FROM 00Z-06Z.
.AVIATION...CEILINGS OCCASIONALLY AROUND 3 TO 5KFT ARE EXPECTED TO
CONTINUE TO AROUND MID DAY, BUT LOWER IN THE AFTERNOON AS MOISTURE
INCREASES. SHOWER AND THUNDERSTORM COVERAGE IS ALSO EXPECTED TO
INCREASE THIS AFTERNOON AND REMAIN ELEVATED TONIGHT AND INTO
WEDNESDAY. WINDS ARE GENERALLY EXPECTED TO REMAIN EAST TO SOUTHEAST
THROUGH THE REST OF TODAY AND GRADUALLY BECOME MORE SOUTHERLY
OVERNIGHT. SPEEDS ARE EXPECTED TO BE IN THE 12 TO 16 KT RANGE WITH
GUSTS IN THE LOW 20S, HOWEVER WINDS MAY BECOME VARIABLE AND INCREASE
IN SPEED IN AND AROUND STORMS.
RGH/AT
..........................................................
.PREVIOUS DISCUSSION...SEVERAL PARAMETERS ALL COMING TOGETHER FOR
MUCH NEEDED RAIN EVENT ACROSS S FLA THIS AFTERNOON INTO WEDNESDAY
WITH POSSIBLE STRONG TO SEVERE TSRA AS WELL. ALL MODELS CONTINUE TO
SHOW STRONG SHORTWAVE DIGGING INTO THE NORTHERN GOFMEX AND THEN
SWEEPING ACROSS THE PENINSULA ON WEDNESDAY. AHEAD OF THE TROUGH,
THEY ALSO SHOW DEEP LAYER MOISTURE INCREASING FROM THE YUCATAN INTO
THE SE GOFMEX AND THEN ACROSS S FLA BY LATE MORNING. THIS RETURN
FLOW WILL ALSO BRING THE STALLED FRONTAL BOUNDARY THAT HAS BEEN
ACROSS THE SOUTHERN STRAITS TO MOVE BACK NORTH AS A WARM FRONT THIS
MORNING. THE GFS SEEMS TO BE A LITTLE FAST IN ITS MOVEMENT SO
CURRENT THINKING IS THAT IT WILL MOVE NORTH AND BE NEAR LAKE OKEE BY
EARLY THIS EVENING. ALL OF THESE FEATURES QUITE EVIDENT ON IR AND
H20 IMAGERY. BOTH THE GFS AND NAM FCST SOUNDINGS SHOW STRONG
DIRECTIONAL SHEAR BY THIS AFTERNOON WITH HELICITY VALUES APPROACHING
OR JUST OVER 200. DESTABILIZATION OF THE BOUNDARY LAYER WILL ALSO BE
OCCURRING WITH 50H TEMPS OF AROUND -10 TO -12C. LOOKING AT THE
LATEST IR IMAGERY, EXTENSIVE MID TO HIGH LEVEL CLOUDS APPROACHING S
FLA WHICH MAY HAMPER SFC HEATING BUT CONSIDERING ALL OF THE OTHER
PARAMETERS, DO NOT FEEL THAT THIS WILL INHIBIT STRONG CELL
DEVELOPMENT. THE ONLY DIFFERENCE IS THAT MET GUIDANCE IS SHOWING LOW
POPS FOR TODAY EVEN THOUGH IT ALSO BRINGS INCREASING DESTABILIZATION
AS STATED ABOVE AS WELL AS THE HIGH HELICITY VALUES SO WILL LEAN
MUCH CLOSER TO THE MAV NUMBERS. THE CONVECTION EXPECTED TODAY SHOULD
LINGER WELL INTO THE EVENING HOURS ESPECIALLY ALONG THE E CST BUT
SHOULD MOVE OFF THE E CST BY LATE EVENING AND A SECOND WAVE OF
CONVECTION IS EXPECTED ON WEDNESDAY WITH THE APPROACH OF THE MAIN
SHORTWAVE AND SFC COLD FRONT. THE ONLY FLY IN THE OINTMENT HERE IS
THAT BY EARLY WEDNESDAY ALL MODELS SHOWING UNIDIRECTIONAL SHEAR
WHICH WOULD TEND TO INHIBIT THE SFC CONVERGENCE. SO THE QUESTION IS
HOW FAR S WILL THE SQUALL LINE GET AND THE ANSWER TO THAT LIES IN
THE FACT AT JUST HOW STRONG THE LINE BECOMES AT ITS MATURE STAGE AND
IF THE SHEAR IS STRONG ENOUGH TO SUPPORT THE LINE FROM MAINTAINING
ITSELF. CURRENT THINKING IS THAT THE ANSWER IS YES AND WILL LEAVE IN
THE HIGH POPS AS ALREADY FCST AND ALL MODELS CONTINUE WITH HIGH
NUMBERS. ALL MODELS ALSO AGREE THAT THE FRONT WILL SWEEP THE SE CST
BY EARLY WEDNESDAY EVENING FOR MUCH DRIER AND COOLER CONDITIONS
WEDNESDAY NIGHT INTO THURSDAY.
&&
.AVIATION...EASTERLY WINDS 13 TO 15 KNOTS WITH GUSTS TO THE LOW 20S
E COAST TERMINALS BECOMING MORE SE AND INCREASING TO ARND 15 KNOTS
WITH PSBL HIR GUSTS AFT 13Z. MAINLY VFR CIGS THRU 18Z WITH VCSH ALL
TERMINALS AS WARM FRONT BEGINS TO MOVE NORTHWARD ACROSS THE SOUTH
PORTION OF THE FLA PENINSULA. AFT 18Z TSTMS COULD BRING MVFR CIG AND
STRONG GUSTS.
&&
.MARINE...WINDS WILL REMAIN STRONG OVER THE ATLC WTRS INCLUDING
BISCAYNE BAY FOR ROUGH SEA CONDITIONS. AS WINDS VEER MORE TO A
SOUTHERLY DIRECTION BY EARLY THIS EVENING, WINDS WILL LOWER ENOUGH
IN THE BAY TO DROP SCA BUT WILL NEED TO BE KEPT FOR THE REMAINDER
OF THE ATLC SIDE. COLD FRONT WILL CROSS THROUGH THE S FLA WTRS
WEDNESDAY EVENING WITH SEAS SLOWLY SUBSIDING LATE THURSDAY AS
GRADIENT WEAKENS BEHIND THE FRONT.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS AT THIS TIME. THE COLD
FRONT THAT WILL PASS THROUGH THE REGION WEDNESDAY EVENING WILL
FILTER IN DRIER AIR ON THURSDAY BUT RH VALUES ARE EXPECTED TO
REMAIN ABOVE CRITICAL THRESHOLDS. THIS WILL BE CLOSELY MONITORED
HOWEVER OVER THE NEXT COUPLE OF DAYS FOR ANY FORESEEABLE CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 74 81 59 / 70 80 70 30
FORT LAUDERDALE 79 72 81 62 / 70 80 70 30
MIAMI 79 72 82 63 / 70 80 70 40
NAPLES 79 69 77 59 / 70 80 70 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ630.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Feb 12, 9:20 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 920 AM EST TUE FEB 12 2008 FLZ063-066>075-168-172>174-130300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 920 AM EST TUE FEB 12 2008 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A WARM FRONT IS FORECAST TO MOVE NORTH ACROSS SOUTH FLORIDA THROUGH THIS EVENING. THERE WILL BE A HIGH RISK OF LIGHTNING WITH THESE STORMS. RIP CURRENTS: STRONG SOUTHEAST WINDS ALONG THE EAST COAST WILL RESULT IN DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. TORNADOES: THERE IS SUFFICIENT DYNAMICS AND INSTABILITY TO PRODUCE A SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS LATER TODAY AND THIS EVENING. THE BEST CHANCE... ALBEIT STILL SLIM... WILL BE THIS EVENING OR TONIGHT MAINLY OVER THE COASTAL ATLANTIC WATERS AND THE IMMEDIATE EAST COAST METRO AREAS. WIND: THE POTENTIAL EXISTS FOR STRONG GUSTY WINDS TO AT LEAST 35 MPH AND POSSIBLY AS HIGH AS 60 MPH WITH THE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL: IF ANY STRONG THUNDERSTORM DOES DEVELOP THERE IS A SLIGHT CHANCE THAT IT MAY PRODUCE DIME SIZE OR SMALLER HAIL. FLOODING: THERE IS THE SLIGHT RISK OF URBAN TYPE FLOODING THROUGH THIS EVENING WITH ANY PROLONGED HEAVY RAINFALL. WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 8 FEET TODAY AND 7 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS COULD IMPACT THE AREA ON WEDNESDAY, AHEAD OF AND ALONG A COLD FRONT EXPECTED TO MOVE ACROSS SOUTH FLORIDA LATE. AT THIS TIME, IT APPEARS THAT THE PRIMARY IMPACTS ON WEDNESDAY WILL BE DAMAGING WINDS. RESIDENTS AND VISITORS ARE ADVISED TO STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS DEVELOPING WEATHER SITUATION AS SEVERE WEATHER COULD AFFECT THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND POSSIBLY WEDNESDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:14 AM EST | Marine Weather Statement | MFL | 38 hr | |
| Feb 12, 3:22 PM EST | Special Marine Warning | MFL | 23 min | |
| Feb 12, 3:29 PM EST | Special Weather Statement | MFL | Broward | 31 min |
| Feb 12, 3:44 PM EST | Special Marine Warning | MFL | 31 min | |
| Feb 12, 3:49 PM EST | Special Weather Statement | MFL | Glades | 26 min |
| Feb 12, 3:50 PM EST | Special Weather Statement | MFL | Monroe | 40 min |
| Feb 12, 4:22 PM EST | Special Marine Warning | MFL | 38 min | |
| Feb 12, 4:28 PM EST | Special Weather Statement | MFL | Miami-Dade | 62 min |
| Feb 12, 4:44 PM EST | Special Marine Warning | MFL | 61 min | |
| Feb 12, 5:47 PM EST | Special Marine Warning | MFL | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.